Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Itchy spots, crusty. Applying creams. Suggestions?

I have itchy spots that begin as small red dots, then get crusty. It began as one larger crusty patch about the size of a dime, that I kept treating with benydril and or hydocortisone cream for a couple of months. When I went to the dr with it, she gave me a steroid cream which I used and it cleared the one patch up, but left a dark spot. However other spots appeared and they usually appear in tandem and on both of my legs. They are extremely itchy. I got a refill on the cream, but I keep getting new itchy spots.
Asked On : Thu, 28 Mar 2013
Answers:  1 Views:  65
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Hi, thanks for posting your query to health care magic.

You have mentioned that you are getting itchy crusty spots responsive to steroids on your legs.
Secondly the healed spots are darker in color which is post inflammatory hyper pigmentation.

The itchy crusty spots can be:
Lichen planus- hypertrophic type
Xerotic(dryness) dermatitis etc.

You may consult a dermatologist for exact diagnosis and treatment. A skin biopsy may help.

Mean while you may continue benadryl for itching and local steroid application.
Avoid scratching as it will aggravate the condition.

For post inflammatory hyper pigmentation you may use de pigmenting creams
once the active disease is treated.

Hope this helps you.
Answered: Thu, 27 Jun 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor